Why Do Antibiotics Making Me Nauseous?

here are several groups, or classes, of antibiotics. All of these classes have side effects, which normally impact men and women in the very same method.

here are several groups, or classes, of antibiotics. All of these classes have side effects, which normally impact men and women in the very same method.

What Is Antibiotics?

Antibiotics are medicines that help stop infections triggered by bacteria. They do this by eliminating the bacteria or by keeping them from copying themselves or reproducing.

Most bacteria that live in your body are harmless. Some are even useful. Still, bacteria can contaminate almost any organ. Luckily, antibiotics can typically help.

These are the kinds of infections that can be treated with antibiotics:

  • Some ear and sinus infections
  • Oral infections
  • Skin infections
  • Meningitis (swelling of the brain and spine)
  • Strep throat
  • Bladder and kidney infections
  • Bacterial types of pneumonia
  • Whooping cough.

Causes of Antibiotics Making You Nauseous

Antibiotics typically trigger side effects. Many people will experience indigestion or nausea while taking the antibiotics, which can generally be relieved merely by taking the antibiotics with food. This does not appear to have been your case, however, because you did a little while on the pills and are only now feeling upset.

It is likewise possible that the antibiotics exterminated a few of the common germs living in your intestinal tract, which can lead to some symptoms like bloating, queasiness, and diarrhea, which are generally mild and transient. This is more likely to be what is going on in your case.

Sometimes, very severe diarrhea can establish after taking antibiotics, characterized by bad abdominal pain, cramping, and fever. If you have any symptoms like this, you will need to see your physician right now for examination.

Lastly, depending upon what you were initially treated with antibiotics, it could be possible that the queasiness belongs to that condition not being thoroughly cleaned up yet.

Despite which of these possibilities is probably, We would suggest that you touch base with your primary care doctor to be assessed for this nausea.

What Can You Do?

Many antibiotics trigger indigestion or other gastrointestinal side effects. These can include:

  • nausea
  • vomiting
  • cramps
  • diarrhea

Macrolide antibiotics, cephalosporins, penicillins, and fluoroquinolones may trigger more indigestion than other antibiotics.

Ask your medical professional or pharmacist if you can take your antibiotic with food. Eating can help reduce stomach side effects from certain antibiotics such as amoxicillin and doxycycline (Doryx).

Nevertheless, this technique won’t work for all antibiotics. Some antibiotics, such as tetracycline, have to be taken on an empty stomach.

Talk to your physician to ensure you know how you’re supposed to take your drug and if there are other methods you can alleviate stomach side effects.


Last modified: November 26, 2018

References

Leave a Reply